New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Lyrica May Help FMS Pain
5 Replies
Fantod - June 2

is a link to an article on WebMD about the drug Lyrica and FMS. I have been using Nuerontin (gabapentin) a little over a month now. (Lyrica has no generic; depending on your insurance plan the co-pay can be quite high.) I can only tolerate it at night. Has helped me sleep and my pain level has been better as long as I am careful not to overextend myself. No issues with weight gain - I know someone is going to ask about that. I think that it has helped make me more comfortable than I have been in quite sometime.


neuro1 - June 5

Lyrica (pregabalin) is the new drug from Pfizer in a drug class also including gabapentin(Neurontin)...drug class is that they are structurally related to GABA (an inhibitory neurotransmitter). Which is why they have effect on nerve pains (neuralgias, and in the case of gabapentin- seizures).
However, I think it important to note that just as gabapentin is wholly unaccepatable to take if you have impaired renal function, so is pregabalin. These drugs are not significantly metabolized in humans (not bound to plasma proteins) and therefore require renal tubular reabsorption. Just thought it would be good information for those out there interested in such things.
Hope Lyrica can help a lot of people!
One further of Lyrica's side effects is weight gain (considerable). Many physicians fear strong non-compliance with it. There are also a lot of other side effects noted in the clinical trials which caused many to leave the trial.


Fantod - June 13

Thanks for the additonal input neuro1!


linda brown - October 30

the lyrica hasn't help with my pain at all, but i have gain a lot of weight. it seems to have given me some energy though, not sure if it's worth me taking since it doesn't help with pain


Connie - October 30

Lyrica took away all of my fibro pain.That's the good thing. It however presented several nasty side effects including a heck of a migrane and inability to read (couldn't even see well enough to drive). I stopped taking it. A side note, many insurance carriers will not cover it, but will cover Nuerontin.


TNUtammy - November 1

I've been taking Lyrica for over a month now and have noticed that my pain is considerably less, but my fatigue is almost incapacitating at times. Connie mentioned not being able to read or drive, and from my experience I would think its because of the lightheadedness and dizziness that it causes. Sometimes I'll still feel like that even when I'm sitting/laying down. Another weird thing is how when I'm driving or even walking and stop suddenly, I still feel like I'm moving forward. I'm hoping these things will go away, but if they don't then I'm going to have to just deal with the pain. I'm on a temporary leave from work and will have to go back soon, so I can't be dealing with the fatigue and lightheadedness.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question